Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 2, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Mar 29, 2005, 10:17 PM CST for Buffalo County, Nebraska. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 29, 2005, 10:17 PM CST (04:17 UTC)
- Expired
- Mar 29, 2005, 11:00 PM CST
- In force
- 43 min
- Issued by
- NWS Hastings, NE
- Area
- Counties, with a storm outline in the text
County Buffalo County, NE
The radar
The Grand Island radar (KUEX), 90 km from the middle of the area, began a volume at 04:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.3 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 242 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1769 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGID 300417 SVRGID NEC019-300500- /O.NEW.KGID.SV.W.0002.050330T0417Z-050330T0500Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE HASTINGS NE 1017 PM CST TUE MAR 29 2005 THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BUFFALO COUNTY IN SOUTH CENTRAL NEBRASKA * UNTIL 1100 PM CST * AT 1015 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTH OF ODESSA...OR ABOUT 11 MILES SOUTHWEST OF KEARNEY...MOVING NORTH AT 20 MPH. * SOME LOCATIONS IN THE PATH OF THIS SEVERE STORM INCLUDE... ODESSA... RIVERDALE... AMHERST... MILLER... PEOPLE IN BUFFALO COUNTY SHOULD SEEK SHELTER IN A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. DAMAGING THUNDERSTORM WINDS IN EXCESS OF 60 MPH AND LARGE HAIL IN EXCESS OF 1 INCH ARE LIKELY. LAT...LON 4067 9939 4065 9912 4104 9910 4105 9940 $$
2 follow-up statements
000 WWUS53 KGID 300426 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 1025 PM CST TUE MAR 29 2005 NEC019-300500- /O.CON.KGID.SV.W.0002.000000T0000Z-050330T0500Z/ BUFFALO NE- 1025 PM CST TUE MAR 29 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1100 PM CST FOR BUFFALO COUNTY... AT 1024 PM CST...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR ODESSA...OR ABOUT 9 MILES WEST OF KEARNEY...MOVING NORTH AT 20 MPH. * SOME LOCATIONS IN THE PATH OF THIS SEVERE STORM INCLUDE... ODESSA... ELM CREEK... RIVERDALE... AMHERST... ONE INCH HAIL WAS REPORTED IN ODESSA WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LAT...LON 4067 9939 4065 9912 4104 9910 4105 9940 $$ KING
000 WWUS53 KGID 300446 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 1044 PM CST TUE MAR 29 2005 NEC019-300500- /O.CON.KGID.SV.W.0002.000000T0000Z-050330T0500Z/ BUFFALO NE- 1044 PM CST TUE MAR 29 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1100 PM CST FOR BUFFALO COUNTY... AT 1042 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR ODESSA...OR ABOUT 11 MILES NORTHWEST OF KEARNEY...MOVING NORTH AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RIVERDALE AT 1050 PM CST... AMHERST AT 1055 PM CST... HAIL UP TO 1 INCH IN DIAMETER HAS BEEN REPORTED 6 MILES WEST NORTHWEST OF KEARNEY. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LAT...LON 4067 9939 4065 9912 4104 9910 4105 9940 $$ KING
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 3:31 PM CST, 6 hours 46 minutes earlier.
Area forecast discussion, Mar 29, 3:31 PM CST, 6 hours 46 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 331 PM CST TUE MAR 29 2005 .DISCUSSION...PRESSURE GRADIENT HAS SUBSIDED AND WINDS HAVE DROPPED BELOW ADVISORY CRITERIA ACROSS ALL ZONES. THEREFORE...THE WIND ADVISORY FOR SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS HAS BEEN CANCELLED. NORTH WINDS OF 15 TO 25 MPH CAN STILL BE EXPECTED THROUGH LATE AFTERNOON. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && WESELY
Hazardous weather outlook, Mar 29, 9:49 PM CST, 28 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE HASTINGS NE 949 PM CST TUE MAR 29 2005 KSZ005>007-017>019-NEZ060>064-072>077-082>087-301200- ADAMS NE-BUFFALO NE-CLAY NE-DAWSON NE-FILLMORE NE-FRANKLIN NE- FURNAS NE-GOSPER NE-HALL NE-HAMILTON NE-HARLAN NE-JEWELL KS- KEARNEY NE-MITCHELL KS-NUCKOLLS NE-OSBORNE KS-PHELPS NE-PHILLIPS KS- ROOKS KS-SMITH KS-THAYER NE-WEBSTER NE-YORK NE- INCLUDING THE CITIES OF...GRAND ISLAND...HASTINGS...HOLDREGE... KEARNEY...LEXINGTON...PHILLIPSBURG AND YORK 949 PM CST TUE MAR 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE OUTLOOK AREA TONIGHT...WITH THUNDERSTORM CHANCES CONTINUING THROUGH THE OVERNIGHT HOURS. A FEW ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE...MAINLY BEFORE 4 AM...WITH THE GREATEST THREATS BEING HAIL UP TO 1 INCH IN DIAMETER AND GUSTY WINDS. WIDESPREAD SEVERE WEATHER...HOWEVER...IS NOT ANTICIPATED. IN ADDITION...A WIND ADVISORY REMAINS IN EFFECT TONIGHT. NORTHWEST WINDS WILL INCREASE IN INTENSITY THROUGH THE OVERNIGHT HOURS...REACHING SPEEDS OF 25 TO 35 MPH...WITH SOME GUSTS AS HIGH AS 50 MPH POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG WINDS WILL REMAIN POSSIBLE THROUGH THE MORNING HOURS ON WEDNESDAY BEFORE SUBSIDING DURING THE AFTERNOON. NEZ039>041-046>049-301200- GREELEY NE-HOWARD NE-MERRICK NE-NANCE NE-POLK NE-SHERMAN NE- VALLEY NE- 949 PM CST TUE MAR 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE OUTLOOK AREA TONIGHT...WITH THUNDERSTORM CHANCES CONTINUING THROUGH THE OVERNIGHT HOURS. A FEW ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE...MAINLY BEFORE 2 AM...WITH THE GREATEST THREATS BEING HAIL UP TO 1 INCH IN DIAMETER AND GUSTY WINDS. WIDESPREAD SEVERE WEATHER...HOWEVER...IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. LAWRENCE
In the hours before
Local storm report, Mar 29, 10:13 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1013 PM CST TUE MAR 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0934 PM HAIL 21 NW GRAND ISLAND 41.14N 98.65W
03/29/2005 0.75 INCH HOWARD NE PUBLIC
0957 PM HAIL 26 NNW GRAND ISLAND 41.27N 98.56W
03/29/2005 0.75 INCH HOWARD NE LAW ENFORCEMENT
FARWELL
&&
DOXEYThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 10:00 PM CST | Severe Thunderstorm Warning | GID | Phelps | 45 min |
| Mar 29, 10:57 PM CST | Severe Thunderstorm Warning | GID | Buffalo | 48 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.